Alert archive / Texas / Red Flag Warnings in 2007
Red Flag Warning 11, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Oct 22, 2007, 3:20 AM CDT for 4 counties in Texas. It took effect at Oct 22, 2007, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2007, 3:20 AM CDT (08:20 UTC)
- In effect from
- Oct 22, 2007, 1:00 PM CDT
- Expired
- Oct 22, 2007, 6:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Edwards County, TX, Kinney County, TX, Maverick County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 36 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 8.3 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1365 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 220820 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 320 AM CDT MON OCT 22 2007 ...A RED FLAG WARNING IS IN EFFECT MONDAY AFTERNOON FOR PORTIONS OF THE EDWARDS PLATEAU...MIDDLE RIO GRANDE VALLEY AND PLAINS DUE TO BREEZY AND VERY DRY CONDITIONS... .AN INTENSIFYING UPPER LEVEL LOW HAS BROUGHT A COLD FRONT TO SOUTH CENTRAL TEXAS. AS THE FRONTAL BOUNDARY MAKES ITS WAY TO THE TEXAS COAST THROUGHOUT MONDAY...MUCH COOLER AND DRIER AIR WILL FILTER INTO SOUTH CENTRAL TEXAS THROUGH THE WEEK. ACCOMPANYING THE COOLER AIR WILL BE STRONG AND GUSTY NORTHERLY WINDS. THIS INVADING AIRMASS WILL LOWER RELATIVE HUMIDITIES TO CRITICAL LEVELS OF AT OR BELOW 25 PERCENT WITH NORTHERLY 20 FOOT WIND SPEEDS OF 15 TO 20 MPH THROUGH MUCH OF MONDAY AFTERNOON. TXZ183-184-202-217-221630- /O.UPG.KEWX.FW.A.0009.071022T1800Z-071022T2300Z/ /O.NEW.KEWX.FW.W.0011.071022T1800Z-071022T2300Z/ /O.NEW.KEWX.FW.A.0010.071023T1700Z-071023T2300Z/ VAL VERDE-EDWARDS-KINNEY-MAVERICK- 320 AM CDT MON OCT 22 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT THIS AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM CDT THIS AFTERNOON. A NEW FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS NEW FIRE WEATHER WATCH IS IN EFFECT TUESDAY AFTERNOON. NORTHERLY WINDS OF 15 TO 20 MPH COUPLED WITH MINIMUM RELATIVE HUMIDITIES MONDAY AFTERNOON AT OR BELOW 25 PERCENT WILL LEAD TO CONDITIONS CONDUCIVE TO THE SPREAD OF WILDFIRES. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. A FIRE WEATHER WATCH MEANS WEATHER CONDITIONS ARE EXPECTED TO PROMOTE FIRES THAT WILL BE DIFFICULT TO CONTROL ACROSS THE WATCH AREA. A FIRE WEATHER WATCH IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$ TXZ171>173-185>194-203>209-218>225-228-221630- /O.NEW.KEWX.FW.A.0010.071023T1700Z-071023T2300Z/ LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL- BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL- GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES- GONZALES-DE WITT-LAVACA-DIMMIT- 320 AM CDT MON OCT 22 2007 ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT TUESDAY AFTERNOON. STRONG NORTHERLY WINDS WILL CONTINUE TO PUSH DRY AIR INTO SOUTH CENTRAL TEXAS ON TUESDAY. RELATIVE HUMIDITIES ACROSS THE REGION ARE EXPECTED TO DROP TO BELOW 25 PERCENT TUESDAY AFTERNOON. AT THE SAME TIME...WINDS ARE EXPECTED TO INCREASE TO AT OR ABOVE 15 MPH BY NOON ON TUESDAY. WINDS OF 15 TO 20 MPH ARE EXPECTED THROUGHOUT THE AFTERNOON BEFORE DECREASING AFTER SUNSET. A FIRE WEATHER WATCH MEANS WEATHER CONDITIONS ARE EXPECTED TO PROMOTE FIRES THAT WILL BE DIFFICULT TO CONTROL ACROSS THE WATCH AREA. A FIRE WEATHER WATCH IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
1 follow-up statement
000 WWUS84 KEWX 221615 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1120 AM CDT MON OCT 22 2007 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR PORTIONS OF THE EDWARDS PLATEAU...MIDDLE RIO GRANDE VALLEY AND PLAINS DUE TO BREEZY AND VERY DRY CONDITIONS... .AN INTENSIFYING UPPER LEVEL LOW PRESSURE SYSTEM HAS PUSHED A COLD FRONT ACROSS SOUTH CENTRAL TEXAS. IN THE WAKE OF THE FRONTAL BOUNDARY...MUCH COOLER AND DRIER AIR WILL FILTER INTO SOUTH CENTRAL TEXAS. ACCOMPANYING THE COOLER AIR WILL BE STRONG AND GUSTY NORTHERLY WINDS. THIS INVADING AIRMASS WILL LOWER RELATIVE HUMIDITIES TO CRITICAL LEVELS OF AT OR BELOW 25 PERCENT WITH NORTHERLY 20 FOOT WIND SPEEDS OF 15 TO 20 MPH THROUGH MUCH OF THIS AFTERNOON. TXZ183-184-202-217-222300- /O.UPG.KEWX.FW.A.0009.071022T1800Z-071022T2300Z/ /O.NEW.KEWX.FW.W.0011.071022T1800Z-071022T2300Z/ /O.NEW.KEWX.FW.A.0010.071023T1700Z-071023T2300Z/ VAL VERDE-EDWARDS-KINNEY-MAVERICK- 1120 AM CDT MON OCT 22 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT THIS AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM CDT THIS AFTERNOON. A NEW FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS NEW FIRE WEATHER WATCH IS IN EFFECT TUESDAY AFTERNOON. NORTHERLY WINDS OF 15 TO 20 MPH COUPLED WITH MINIMUM RELATIVE HUMIDITIES THIS AFTERNOON AT OR BELOW 25 PERCENT WILL LEAD TO CONDITIONS CONDUCIVE TO THE SPREAD OF WILDFIRES. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. A FIRE WEATHER WATCH MEANS WEATHER CONDITIONS ARE EXPECTED TO PROMOTE FIRES THAT WILL BE DIFFICULT TO CONTROL ACROSS THE WATCH AREA. A FIRE WEATHER WATCH IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$ TXZ171>173-185>194-203>209-218>225-228-222300- /O.NEW.KEWX.FW.A.0010.071023T1700Z-071023T2300Z/ LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL- BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL- GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES- GONZALES-DE WITT-LAVACA-DIMMIT- 1120 AM CDT MON OCT 22 2007 ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT TUESDAY AFTERNOON. STRONG NORTHERLY WINDS WILL CONTINUE TO PUSH DRY AIR INTO SOUTH CENTRAL TEXAS ON TUESDAY. RELATIVE HUMIDITIES ACROSS THE REGION ARE EXPECTED TO DROP TO BELOW 25 PERCENT TUESDAY AFTERNOON. AT THE SAME TIME...WINDS ARE EXPECTED TO INCREASE TO AT OR ABOVE 15 MPH BY NOON ON TUESDAY. WINDS OF 15 TO 20 MPH ARE EXPECTED THROUGHOUT THE AFTERNOON BEFORE DECREASING AFTER SUNSET. A FIRE WEATHER WATCH MEANS WEATHER CONDITIONS ARE EXPECTED TO PROMOTE FIRES THAT WILL BE DIFFICULT TO CONTROL ACROSS THE WATCH AREA. A FIRE WEATHER WATCH IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Oct 21, 11:50 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Oct 21, 11:50 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1150 PM CDT SUN OCT 21 2007 .AVIATION... MVFR CIGS DEVELOPING AHEAD OF A STRONG COLD FRONT IN CENTRAL TX MOVING SE AT 25 KNOTS. THE COLD FRONT WILL MOVE INTO THE NRN HILL COUNTRY BY 06Z AND THRU KDRT NEAR 07Z AND THE I35 TAF SITES BETWEEN 08Z AND 10Z. A LINE OF SHRA/TSRA WILL ACCOMPANY THE COLD FRONT AS MOVES INTO THE MORE MOIST AIR OVER S CENTRAL TX. SLY WINDS OF 10 TO 20 KNOTS WILL PREVAIL AHEAD OF THE FRONT WITH WINDS SHIFTING TO THE NW AT 20 TO 30 KNOTS AND GUSTS OF 30 TO 38 KNOTS BEHIND THE FRONT THRU THE DAY MONDAY. THE MVFR CIGS WILL LIFT TO VFR CIGS OF 3-5 THSD FEET IN THE LATE MORNING AND EARLY AFTERNOON AND THE CONVECTION WILL MOVE OFF TO THE EAST BY AFTERNOON. SKIES WILL CLEAR IN THE MID TO LATE AFTERNOON AND WINDS WILL SUBSIDE BELOW 10 KNOTS AFTER SUNSET. && .PREV DISCUSSION... /ISSUED 832 PM CDT SUN OCT 21 2007/ UPDATE...THE COLD FRONT IS ON THE WAY AND IS CURRENTLY MOVING THROUGH THE TEXAS PANHANDLE AND WEST TEXAS. THE FRONT SHOULD MOVE INTO THE HILL COUNTRY AFTER MIDNIGHT AND QUICKLY MOVE OFFSHORE BY AROUND NOON. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONTAL BOUNDARY. TEMPERATURES WILL FALL IN THE WAKE OF THE FRONT. HIGH TEMPERATURES WILL BE MET IN THE EARLY MORNING HOURS ON MONDAY...FOLLOWED BY FALLING TEMPERATURES THROUGHOUT THE DAY. WINDS WILL BE VERY BREEZY ON MONDAY WITH NORTH WINDS AT 15-25 MPH...WITH GUSTS TO 35 MPH. A WIND ADVISORY WILL LIKELY BE NEEDED DURING THE DAY ON MONDAY. AS FAR AS THE OVERNIGHT FORECAST IS CONCERNED...EVERYTHING LOOKS GOOD AND IS ON TRACK...SO NO UPDATES ARE NEEDED AT THIS TIME. PREV DISCUSSION... /ISSUED 310 PM CDT SUN OCT 21 2007/ DISCUSSION... THIS AFTERNOON THE MUCH AWAITED COLD FRONT WAS DIVING SOUTHWARD ACROSS THE SOUTH PLAINS OF TEXAS. THIS FRONT WILL ENTER THE HILL COUNTRY AFTER MIDNIGHT AND WILL REACH THE TEXAS COASTLINE BY 18Z. A BROKEN LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG THE FRONTAL BOUNDARY AS IT MOVES SOUTHWARD. PCPN WILL END FROM NW TO SE LATE MONDAY MORNING. IN THE WAKE OF THE COLD FRONT STRONG NORTHERLY WINDS OF 15 TO 25 MPH WILL OCCUR WITH GUSTS OF 35 MPH POSSIBLE. A WIND ADVISORY WILL LIKELY BE REQUIRED ON MONDAY. CAA ASSOCIATED WITH THE FROPA WILL RESULT IN FALLING TEMPERATURES ON MONDAY WITH MOST LOCATIONS RECORDING THEIR HIGH TEMPS AFTER MIDNIGHT OR DURING THE EARLY MORNING HOURS PRIOR TO FROPA. TEMPS WILL RECOVER SLIGHTLY LATE MONDAY AFTERNOON. ALL MODELS ARE IN GOOD AGREEMENT IN THE TIMING OF THE FRONT BUT WILL BLEND THE GFS/NAM MOS FOR TEMPS MONDAY AND MONDAY NIGHT. THERE IS NOW A DISCREPANCY IN THE MODEL SOLUTIONS WITH THE EVOLUTION OF THE APPROACHING UPPER TROF. THE GFS AND UKMET NOW DEVELOP AND CUT-OFF THE UPPER LOW OVER NORTH TEXAS WHILE THE NAM AND ECMWF ARE MORE PROGRESSIVE WITH THE UPPER LOW...MOVING IT EAST OF TEXAS. WE WILL GO WITH THE MORE PROGRESSIVE MOVEMENT OF THE UPPER LOW. THE ENSUING UPPER LEVEL PATTERN WILL RESULT IN NORTHERLY FLOW ALOFT AND WILL GIVE SOUTH CENTRAL TEXAS DRY AND SEASONABLE WEATHER TUESDAY THROUGH SUNDAY. FIRE WEATHER... A FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON FOR EDWARDS...KINNEY... MAVERICK AND VAL VERDE COUNTIES. STRONG NORTHERLY POST FRONTAL WINDS OF 15 TO 25 MPH WILL DRIVE RELATIVE HUMIDITIES BELOW 25 PERCENT ACROSS THE EDWARDS PLATEAU AND PORTIONS OF THE MID RIO GRANDE PLAINS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 54 57 49 72 50 / 60 40 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 59 62 46 70 46 / 60 50 0 0 0 DEL RIO INTL AIRPORT 58 65 46 78 51 / 50 10 0 0 0 SAN ANTONIO INTL AIRPORT 55 58 48 72 52 / 60 40 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH MONDAY AFTERNOON FOR THE FOLLOWING COUNTIES: EDWARDS...KINNEY...MAVERICK...VAL VERDE. && 03/01
Hazardous weather outlook, Oct 21, 5:06 AM CDT, 22 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 506 AM CDT SUN OCT 21 2007 TXZ171>173-185>194-203>209-218>225-228-221015- LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL- BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL- GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES- GONZALES-DE WITT-LAVACA-DIMMIT- 506 AM CDT SUN OCT 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ183-184-202-217-221015- VAL VERDE-EDWARDS-KINNEY-MAVERICK- 506 AM CDT SUN OCT 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A FIRE WEATHER WATCH IS IN EFFECT FOR MONDAY AFTERNOON FOR A PORTION OF THE EDWARDS PLATEAU...AND RIO GRANDE VALLEY. A COLD FRONT ARRIVING EARLY MONDAY MORNING WILL BRING MUCH COOLER AND DRIER AIR TO SOUTH CENTRAL TEXAS. RELATIVE HUMIDITIES MONDAY AFTERNOON WILL FALL TO BELOW 25 PERCENT. DRY NORTHERLY WINDS OF 15 TO 20 MPH ARE EXPECTED MONDAY AFTERNOON. THESE CONDITIONS WILL BE CONDUCIVE TO THE SPREAD OF WILDFIRES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 3:20 AM CDT | Fire Weather Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 15 hr |
| Oct 22, 3:36 AM CDT | Wind Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 14 hr |
| Oct 22, 6:39 PM CDT | Red Flag Warning | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 24 hr |
Nearby
Red Flag Warnings in Texas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.